Do You Know Toxic Epidermal Necrolysis?

  • 1
Q:
Do you know toxic epidermal necrolysis?

1 Answer

Toxic epidermal necrolysis (TEN) is a type of severe skin reaction. TEN, together with SJS (Stevens-Johnson syndrome) are rare, serious, and potentially fatal skin reactions in which sheet-like skin and mucosal loss may occur. The common causes of toxic epidermal necrolysis include certain medications such as lamotrigine, nevirapine, Mycoplasma pneumoniae and cytomegalovirus. People with systemic lupus erythematosus and HIV/AIDS have a higher risk of developing TEN. Once getting TEN, people may have a flu-like prodrome with a cough, runny nose, fever, malaise, and with the progression of the symptoms, skin lesions may transform into large blisters, and finally, the skin starts to peel off in great swaths. Keyword: toxic epidermal necrolysis
* The information provided by HTQ, HTQ employees, others appearing on the Site at the invitation of HTQ, or other visitors to the Site is NOT a medical advice.The Content is not intended to be a substitute for professional medical advice, diagnosis, or treatment. Always seek the advice of your physician or other qualified health provider with any questions you may have regarding a medical condition.
...